My pop-in law ,age 63,is suffering from high BP 240/110 and this goes on fluctuating, what problems can he fa? My pop-in law ,age 63,is suffering from high BP 240/110 and this goes on fluctuating, what problems can he fa?
there is a category in medical science for measurement of the severity of hypertension. a diastolic BP (the lower unit) of 80-90 mm of Hg is mild, 90-104 mm of Hg is moderate and 105 mm of Hg + is severe hypertension. So ur pop in law is suffering from severe hypertension.
there may be many complications regarding the hypertension. Some of them are: -
1. Cerebrovascular accidents (stroke)
2. Left ventricular hypertrophy and left ventricular failure (enlargement of the chamber of the heart) (as a result of which the patient may suffer from shortness of breath first after strain and gradually becoming spontaneous, oedema of the lungs making the respiration more difficult, swelling of the legs and buttocks)
3. Angina (pain of heart due to reduced blood supply to the heart muscles) or Myocardial infarction (death of a small portion of heart muscle due to persistent obstruction of blood supply)
4. Heart blocks. (Loss of blood supply to the tissues of the heart which originate the contraction and relaxation force of the heart)
5. Peripheral vascular disease (blood circulation to the periphery i.e. arms and legs will be hampered as a result of which the patient will suffer from cramps especially at night in the arms or legs, cramps while walking etc).
Plz remember the situations described above are rather serious. The more severe the hypertension is the more probability to develop these complications. Ask ur pop in law to consult a cardiologist immediately to get control of his hypertension if he has not done it yet.
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
Hi Doctor..i had giddiness a week back and after tat i get small dizziness 2 to 3 times a day..i checked with doc..he told my bp was 130/90..on the border..my age is 24..height around 6 and weight over 90 kilos..i smoke around 2-3 cigarattes a day..from past 3 months have started practising yoga too..can u please guide me? am i at a risk of carrying a disease?
I m a 63 yr. old female gastric bypass /roux-en-y Aug. 2013. Been on Losartan Potassium 100mg. qd for awhile now, put on Bystolic 5 mg. maybe 6 mos. before surgery both meds are taken q AM I m having periods of funny strange drifting feelings lasting approx. 30 sec. pulse rate regular running 55-61..BP 128/76. Could this be the two bp meds fighting each other, my BP is nothing as it was before the surgery (always elevated) Which med should I start to taper off of first? Weight has gone from 269 to 194.
Dear doctor, After my return from tour my bp was 200/120.I am having hipertension for which i am taking for 15 years attenol 100mg plusenalparil5mg twice a day plus simstat 10 for cholestrol. Doctor ,now, prescribed amlong 10 plus vertin 8. My age is 63 years.After 4 days of this medicene along with my usual tablets my bp is 150/90. Please offer your opinio.n/ advice
Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.
Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.
Is this because of the herbresser that I take 3 times a day?
Other drug that I take;
- Aspirin 1 x 100 mg
- Plavix 1 x 75 mg
- Lipitor 1 x 10 mg.
Appreciate your inputs on my above complaints. Thank you very much
I am 54 yrs man. Last morning when I masterbaded, i passed some rust coulured semen and some light yellow coloured semen. I am single for the last 12 yrs but have had irregular sex with few partners with healthy and good background. I have no other problem, except high BP for which I take medicene and the BP remain under control. I also maintain normal health and am regularly practicing yoga. But I am very worried about the red semens. Pl advice what to do. Many Thanks!
I am a 25 yr old female that has recently lost 70 pounds and suffers from pcos. I am off all the bp medicines I was taking, and have been on a gluten free diet since 4/21/11 b/c I am allergic to wheat. I have been getting dizzy, lightheaded, and have a fast heart rate and low blood pressure when standing or sitting up. my heart rate is usually in the 60 -70 range when resting, and it's been in the high 90 - 100 range while resting. The dizziness started Sunday 6/19/11 all of a sudden, and I have kept track of my BP and symptoms since Sunday. I get this intense pressure in my head, and the get dizzy, and my heart will race when I start to feel yucky, I have trouble breathing, when my heart rate is up this high for no apparent reason. My BP will be 93/62 and HR 101 standing, or it can be 114/65 and HR 80 a few minutes later.. but if I go from lying down to sitting, it will be elevated, then it elevates when I stand, if I lay down everything is fine.. the pressure in my head goes away, the dizzyness goes away, and the HR goes back to normal... I have a shunt in place for hydrocephalus, my first shunt was placed at the age of two weeks, and first revision was done 4/5/2010. I want to know what is causing this fluctuation in BP and the dizziness, and fast HR...thanks
Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...
Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...